Worse before better?

Hello, I have been trying to take vitamin D3 supplementsi many times but I just can't tolerate them. It worsens my fatigue, depression, tingling in legs and feet and makes my body feel much weaker. It also causes diarrhea at higher doses. I am wondering whether these symptoms could be related to an increase of antimicrobial peptides which in turn lead to "die off" symptoms. So my question: Did anybody continue taking vitamin D3 despite bad reactions and felt better afterwards?

What kind of doses are you taking?

The difference between what we do and what we are capable of doing would suffice to solve most of the world’s problems. Mohandas Gandhi

Welcome Moxxy

The short answer is yes.  Many people have reported exactly what hou have - and, no doube, Vit D can mimic an abxi in reactions to it, if the load of bugs is heavy.  Do some reading and arm yourself.  This is a wonderful place to do that.  The tabs at the top are made for us.

Rica

3/9 Symptoms returning. Began 5 abxi protocol 5/9 Rifampin 600, Amox 1000, Doxyi 200, MWF Azith 250, flagyli 1000 daily. Began Sept 04 PPMSi EDSSi 6.7 Now good days EDSS 1 Mind, like parachute, work only when open. Charlie Chan  In for the duration.&am

I have tired doses ranging from 100 to 20 000IU. Recently I got a prescription for caps with 20 000IU of vitamin D3. I decided to try it again and took 40 000 IU. All I can say is that I hate this stuff. It feels terrible.... it makes me much worse. I would continue taking it if I were sure that these negative effects are just temporary and that I would become better afterwards. I don't want to risk getting even worse, that's why I am asking.

Hello Moxxy

I am fairly new too.  I also tried D3 once and felt really bad.  I react to loads of stuff with malaise and lack of energy , but this was much worse.  I dont suffer from depression, but i was quite down on this.  I thiink i get the same from SAMe.  There seems to be a thyroid connection and my thyroid is towards the bottom.  I wonder if thats it? 

I hope you get your answer, as to whether anyone has felt really, really, really awful and eventually found it easier.  I will look out for the answer also.

Are you male or female?  All the best Po - x

Female UK. High EBVi, CMV. In winter 12/13 waslow Lyme and Cpni-tx'ed 6mths. Sept 13 -ve lyme, +ve erlichia, bart &Yersinia, starting tx for co-infectionsi also aspergillus

I am male, 21y old and I probably (elevated TSH, decreased thyroid size but only mildly increased TPO antibodies),  have hashimoto, an autoimmune thyroid disorder. I am suffering from chronic fatigue, depression, mucus hypersecretion, sinus inflammationi, very frequent infectionsi and I often break out in sweats and feel feverish. My 25(OH)D was 6.24 ng/ml (2010) and 8.4 ng/ml (2011) normal is 30-100ng/ml. I don't know whether I have Cpni but I thought this is a good place to ask since many people here have experience with vitamin D3. 

You took forty thousand international units at once???

I take 12,000 to 14,000 per day and that's a higher dose than most people use.

The difference between what we do and what we are capable of doing would suffice to solve most of the world’s problems. Mohandas Gandhi

I took 40,000 IU splitted over two days. Somebody at forums.phoenixrising.me mentioned that he couldn't tolerate low doses but didn't have any problems tolerating 20,000 IU doses. So I thought I give it a try. However, the dose doesn't really matter for me since I have the same problems with lower doses like 400, 1000 or 5000 IU.

Well, I think we need to work up to amounts like that.  I don't see how knocking oneself flat is helpful. The idea of the protocol we use here is to treat the disease without debilitating yourself, so you can continue living your life. 

The difference between what we do and what we are capable of doing would suffice to solve most of the world’s problems. Mohandas Gandhi

Moxxy,  Are you aware that until recently all perscription D was D2 and it was given in large doses often once a week.    And then the D2 needs to be converted to  D3 so that guy on the other board maybe did not react to the high does because it is not as active and that conversion step well many folks do not do it well either......

Anyway, how about getting your D leve tested through the Vit D council website link and starting on a reasonably conservative dose depending on your results.   Then retesting in 3 months to see what that does nets you and adjust your daily dose from there.

Your experiment is bound to be a rollercoster ride if you are mega dosing yourself!

  • CAPi(TiniOnly): 06/07-02/09 for CFSi<
  • MethylationProtocolSupplements: Started08/08
  • Intermtnt CAP: 02/09-02/10
  • Full MethylProtocol & LDNi 02/09
  • Off CAP: 02/10, cont LDN & MethlyProtocol support
  • <

I had a definite reaction to vitamin Di though not as pronounced as you are describing.  I am at 12,000 it per day now but it took me several months to get that high.  Only go as fast as you can go and know you are on the right track.  Fighting Cpni is a long, hard marathon.  There is no need to go too fast on the treatment because you need to maintain the mental energy for the fight, too. 

Started CAPi for Cpni on 11/14/10 - Per my doctor, paused Abxi 5/18/13 - NACi, T3, St Johns Wort, B-complex, Vit C, Vit D3 (8,000/day), Vit E, Astragalus, Chlorella, Chelation with Alpha Lipoic Acid">i. Started Buhner protocal (2nd edition) on 8/30/16.

Lleach, how often are you testing your levels?  I was at 15,000 for a while a time back and got my level up to 140 a bit more than I wanted.   Overshooting is a hard one then it is a yo yo to get back to the range that you desire.  I want between 80 and 100 or so.    Louise

 

  • CAPi(TiniOnly): 06/07-02/09 for CFSi<
  • MethylationProtocolSupplements: Started08/08
  • Intermtnt CAP: 02/09-02/10
  • Full MethylProtocol & LDNi 02/09
  • Off CAP: 02/10, cont LDN & MethlyProtocol support
  • <

I am able to tolerate 10000 IU of vitamin Di after 4 YEARS of he protocol. I couldn't take even 2000 IU before. The bad reaction will subside with time for sure, but if I would experiment at the begining of the treatment during my first year I would propably feel like commiting suicide. It is better when you regain some control over your body and then add high doses of vitamin D. This is what I have done. Now I am within 4th year of the treatment and this is still the beginning for me. I suspect it is going to take up to 12 years to clean myself from this mad bag.

CFSi, Severe Peripheral neuropathy, Insomnia, Azitromycine/Clarithromycine/Roxytromycine, Doxycycline 2x100mg, Caffeine every day, Tinidazol for pulsing, ACC 2 x 600 mg -  treatment duration: 24 months

I've often said  I didn't care if I have to take them for the rest of  my life, considering the horrible quality of life I was descending into.    While I'm testing the waters on intermittent therapy right now, if I have to go back to full-time meds, I'll happily do it.   The alternative is unthinkable.

The difference between what we do and what we are capable of doing would suffice to solve most of the world’s problems. Mohandas Gandhi

A few years ago (when I was first diagnosed with AS), the rheumatolgist  gave me 50,000 iu of vitamin D3 because my levels were so very low. The next day, I was bedridden and had a lot of wild symptoms including profound fatigue, sun sensitivity, tremors etc. I was bedridden for 2 full months!! It was way too much, but who knew at the time.  I told him what happened and he said...no connection.

I am in a very very bad flare currently after having IV steroids, but previous to that have been taking about 3,000iu per day with no issue. My levels are still low, but better with that dosage. Maybe we have to find what works without giving symptoms.

I finished the antibiotic protocol nearly five years ago but still take most of the supplementsi, including vitamin Di, essential since I have only seen a vague indication that the sun migt be up there for weeks.  I take 5,000iu a day and can’t take more than 20,000iu without feeling weird.  I once took 50,000 in one go and it was way too much.  At this time, I doubt if die-off has anything to do with it: I just have my limits: David can take far more than me in one go: he takes a fortnight’s worth in one go.  Vitamin D is essential, though, so just take as much as you can stomach...............Sarah

A Journey through Light and Shadow

Completed Stratton/Wheldon regime for aggressive secondary progressive MSi in June 2007, after four years, three of which intermittent.   Still improving bit by bit and no relapses since finishing treatment.

When I started Vit D my bones and joints hurt for a few months

Now I take about 2000 IU at night and no problem

I also try to get as much sun as I can

My Levels went from 28 to 65 in about a year

 

DAILY:  NACi 2400MG , DHEAi sublingual , vit D3 , multi vits,./ Three times  a week: B12 injections (Hydroxycobalamin). Deer antler./  Once every few months methyl B12 Methyl injections

Comment viewing options

Select your preferred way to display the comments and click "Save settings" to activate your changes.